MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of this event has not been provided to steris endoscopy for evaluation.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "check to ensure that the scope is inserted completely into the scope mounting feature of the delivery housing and that the housing isn't expanded.Too tight of a fit can expand the scope mounting feature making the pushing mechanism sluggish and allow the padlock clip to get hung up on deployment, especially in retroflexion.Lesions located in the esophagus and the lesser curvature of the stomach may be difficult to treat due to endoscope articulation and positioning that is required.Avoid bending the linking cable too aggressively or using a grasping/clamping device on the linking cable as it can create a "kink" and/or disable device function.Deploy padlock clip by using a firm and rapid thrust of the thumb actuator while holding the control handle body." steris endoscopy has requested that the distributor offer in-service training to the user facility.No further issues have been reported.
 
Event or Problem Description
A user facility reported through the distributor in (b)(6) that a padlock clip defect closure system did not fully deploy, and the clip subsequently dropped from the deployment housing into the patient's stomach.The clip was immediately retrieved using a raptor grasping device and the procedure was completed successfully using a second padlock clip device.No harm to the patient or user was reported.

Brand Name
PADLOCK CLIP DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key9948320
Report Number1528319-2020-00012
Device Sequence Number2547206
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1911366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1